Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 2, 2016, 1:57 AM EDT for 5 counties in West Virginia; Meigs County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 1:57 AM EDT (05:57 UTC)
- Expired
- May 2, 2016, 2:45 AM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Meigs County, OH, Jackson County, WV, Mason County, WV, Roane County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WUUS51 KRLX 020557
SVRRLX
OHC105-WVC035-053-087-105-107-020645-
/O.NEW.KRLX.SV.W.0041.160502T0557Z-160502T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
157 AM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MEIGS COUNTY IN SOUTHEASTERN OHIO...
NORTHERN JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...
NORTHEASTERN MASON COUNTY IN WESTERN WEST VIRGINIA...
WIRT COUNTY IN NORTHWESTERN WEST VIRGINIA...
NORTHWESTERN ROANE COUNTY IN CENTRAL WEST VIRGINIA...
SOUTHEASTERN WOOD COUNTY IN NORTHWESTERN WEST VIRGINIA...
* UNTIL 245 AM EDT
* AT 157 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RACINE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RIPLEY...ELIZABETH...RAVENSWOOD...SANDYVILLE...REEDY...PEEWEE...MOUNT
ALTO...CRESTON...ROCKPORT...LUCILLE...PORTLAND...CHERRY...LETART...
COTTAGEVILLE...EVANS...PALESTINE...MORRISTOWN...GREENCASTLE AND LEROY.
THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 138
AND 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3917 8135 3895 8126 3894 8127 3893 8127
3892 8128 3891 8127 3891 8126 3890 8125
3889 8126 3888 8124 3879 8198 3891 8203
TIME...MOT...LOC 0557Z 255DEG 30KT 3889 8191
HAIL...1.00IN
WIND...60MPH
$$
082 follow-up statements
501
WWUS51 KRLX 020637
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 AM EDT MON MAY 2 2016
WVC053-020645-
/O.CAN.KRLX.SV.W.0041.000000T0000Z-160502T0645Z/
MASON WV-
237 AM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MASON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3917 8135 3895 8126 3892 8128 3891 8127
3891 8126 3889 8126 3888 8124 3884 8187
3891 8192 3893 8190 3894 8190
TIME...MOT...LOC 0635Z 255DEG 30KT 3897 8151
$$
OHC105-WVC035-087-105-107-020645-
/O.CON.KRLX.SV.W.0041.000000T0000Z-160502T0645Z/
MEIGS OH-JACKSON WV-WIRT WV-ROANE WV-WOOD WV-
237 AM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTHEASTERN MEIGS...NORTHERN JACKSON...WIRT...NORTHWESTERN ROANE
AND SOUTHEASTERN WOOD COUNTIES...
AT 235 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
ELIZABETH...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELIZABETH...RAVENSWOOD...SANDYVILLE...REEDY...PEEWEE...MOUNT ALTO...
CRESTON...ROCKPORT...LUCILLE...CHERRY...COTTAGEVILLE...PALESTINE...
MORRISTOWN...GREENCASTLE AND LEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3917 8135 3895 8126 3892 8128 3891 8127
3891 8126 3889 8126 3888 8124 3884 8187
3891 8192 3893 8190 3894 8190
TIME...MOT...LOC 0635Z 255DEG 30KT 3897 8151
HAIL...1.00IN
WIND...60MPH
$$
08254
WWUS51 KRLX 020650
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
250 AM EDT MON MAY 2 2016
OHC105-WVC035-087-105-107-020700-
/O.EXP.KRLX.SV.W.0041.000000T0000Z-160502T0645Z/
MEIGS OH-JACKSON WV-WIRT WV-ROANE WV-WOOD WV-
250 AM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEIGS...NORTHERN
JACKSON...WIRT...NORTHWESTERN ROANE AND SOUTHEASTERN WOOD COUNTIES
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3917 8135 3895 8126 3892 8128 3891 8127
3891 8126 3889 8126 3888 8124 3884 8187
3891 8192 3893 8190 3894 8190
TIME...MOT...LOC 0642Z 255DEG 30KT 3897 8151
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:42 AM EDT, 15 minutes earlier.
Area forecast discussion, May 2, 1:42 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 142 AM EDT MON MAY 2 2016 .SYNOPSIS... UNSTABLE WITH COLD FRONT SINKING SOUTHEAST TONIGHT AND MONDAY. UNSETTLED INTO TUESDAY AS A WAVE PASSES. LARGE UPPER TROUGH BRINGS COOL AND UNSETTLED WEATHER FOR LATTER HALF OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... 1130 PM UPDATE... HAVE LOWERED POP ACROSS THE AREA OVER THE NEXT FEW HOURS AND THEN INCREASED IT AGAIN ACROSS THE NORTHWEST FORECAST AREA LATER TONIGHT AS FRONT SAGS DOWN INTO THAT REGION. NO OTHER CHANGES NEEDED AT THIS TIME. 1030 PM UPDATE... SHOWER AND THUNDERSTORM INTENSITY AND COVERAGE WANED SIGNIFICANTLY THIS EVENING...AND THE THREAT FOR SEVERE WEATHER AND FLOODING APPEAR TO BE OVER. BOTH THE SEVERE THUNDERSTORM AND THE FLASH FLOOD WATCH HAVE BEEN CANCELED. SHOWERS AND THUNDERSTORMS REMAIN MOST LIKELY ACROSS THE NORTH OVERNIGHT...NEAREST THE FRONT AND WAVE MOVING ALONG IT...AN EVEN FARTHER NORTHWARD TREND NOTED WITH THIS LATE THIS EVENING. 730 PM UPDATE... THUNDERSTORMS STRONGEST...HEAVIEST AND MOST NUMEROUS ACROSS SOUTHERN HALF OF WARNING AREA...WHERE THUNDERSTORM WATCH 134 REMAINS IN EFFECT. THIS ACTIVITY SHOULD WANE A BIT WITH THE SUNSET AND THEN MOVE EAST OF THE AREA BY MIDNIGHT OR SO. ANOTHER LINE OF THUNDERSTORMS SET UP AHEAD OF COLD FRONT...ACROSS EASTERN OHIO INTO THE UPPER OHIO RIVER VALLEY. THIS WILL CROSS NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT. OTHERWISE FORECAST ON TRACK. PREVIOUS DISCN... BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A ROUND OF AFTERNOON SHOWERS AND STORMS. LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING. A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL CHANGE TO PREVIOUS FORECAST. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS FRIDAY AND AGAIN SATURDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... BIG STORY TONIGHT WILL BE THE DEVELOPMENT OF FOG AND IFR CONDITIONS AT MANY LOCATIONS. SATURATED GROUND FROM RAINFALL TODAY AND LIGHT WINDS WITH SOME CLEARING IN THE CLOUD COVER WILL MAKE WIDESPREAD FOG LIKELY IN THE VALLEYS THROUGH ABOUT MID MORNING. A LINE OF SH0WERS AND THUNDERSTORMS FARTHER NORTH...CLOSER TO THE FRONT...WILL IMPACT PKB OVERNIGHT. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN SHOWERS AND THUNDERSTORMS THAT DIRECTLY IMPACT AN AIRPORT. CONDITIONS WILL IMPROVE TO VFR LATER MONDAY MORNING THROUGH AFTERNOON...BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH THE COLD FRONT STILL IN THE AREA TOMORROW EVENING. SURFACE FLOW WILL BE MAINLY LIGHT SW WITH LIGHT TO MODERATE W TO SW FLOW ALOFT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF IFR CONDITIONS DUE TO FOG. NOT SURE IF ALL SITES WILL BE AFFECTED...WITH VALLEY LOCATIONS BEING MOST LIKELY TO SEE A DROP TO IFR CONDITIONS. TIMING OF SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON IS STILL UNCERTAIN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 05/02/16 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY L L L L L L L M M M M H HTS CONSISTENCY L L L L L L L M M M H H BKW CONSISTENCY L L L L L L L L L M M H EKN CONSISTENCY L L L L L L L H H M M H PKB CONSISTENCY L L L L L L L M M M M M CKB CONSISTENCY L L L L L L L M M M M M AFTER 06Z TUESDAY... POSSIBLE IFR CONDITIONS EXPECTED OVERNIGHT TOMORROW IN FOG ONCE AGAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JW/MZ NEAR TERM...JW/MPK SHORT TERM...MZ LONG TERM...MZ AVIATION...MPK
Hazardous weather outlook, May 1, 10:30 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1030 PM EDT SUN MAY 1 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030230- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1030 PM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM
In the hours before
Local storm report, May 1, 9:34 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
934 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 1 E SOD 38.25N 81.86W
05/01/2016 LINCOLN WV 911 CALL CENTER
MCCORKLE RD CLOSED ALONG SPRING BRANCH WITH WASHOUT.
REPORT VIA 911 CENTER
&&
EVENT NUMBER RLX1600955
KMCLocal storm report, May 1, 9:37 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
937 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL VERDUNVILLE 37.85N 82.06W
05/01/2016 M1.00 INCH LOGAN WV 911 CALL CENTER
&&
EVENT NUMBER RLX1600957
MACLocal storm report, May 1, 9:42 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FUNNEL CLOUD ODD 37.59N 81.19W
05/01/2016 RALEIGH WV FIRE DEPT/RESCUE
MULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE
AND ODD. TIME ESTIMATED BASED ON RADAR
&&
EVENT NUMBER RLX1600958
MECSpecial weather statement, May 1, 9:54 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT SUN MAY 1 2016
OHZ066-020230-
PERRY-
954 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
AT 954 PM EDT...A STRONG THUNDERSTORM WAS OVER SOMERSET...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...PERRY STATE FOREST...JUNCTION CITY AND GLENFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3991 8217 3982 8217 3982 8208 3980 8207
3980 8208 3969 8235 3972 8237 3974 8236
3974 8239 3977 8240 3983 8240 3983 8245
3985 8246 3992 8232
TIME...MOT...LOC 0154Z 240DEG 49KT 3982 8232
14Local storm report, May 1, 10:19 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM FUNNEL CLOUD ODD 37.59N 81.19W
05/01/2016 RALEIGH WV FIRE DEPT/RESCUE
MULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE
AND ODD. TIME ESTIMATED BASED ON RADAR
&&
CORRECTED EVENT TIME
EVENT NUMBER RLX1600958
MECSpecial weather statement, May 2, 1:20 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 AM EDT MON MAY 2 2016
OHZ075-083>086-WVZ007-020615-
VINTON-ATHENS-GALLIA-MEIGS-JACKSON-MASON-
120 AM EDT MON MAY 2 2016
...A GROUP OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
JACKSON...GALLIA... MEIGS...SOUTH CENTRAL ATHENS AND NORTHWESTERN
MASON COUNTIES...
AT 119 AM EDT...A GROUP OF STRONG THUNDERSTORMS WERE NEAR RIO
GRANDE...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...POMEROY...OAK HILL...RIO GRANDE...RACINE...
RUTLAND...FORKED RUN STATE PARK...NEW HAVEN...MASON...TUPPERS PLAINS...
GALLIA...MIDDLEPORT...CHESTER...SYRACUSE...HARTFORD CITY...HENDERSON...
VINTON...WILKESVILLE AND CHESHIRE.
LAT...LON 3929 8197 3917 8175 3908 8177 3908 8181
3906 8181 3904 8178 3901 8179 3871 8236
3883 8258 3884 8258 3885 8262 3890 8272
TIME...MOT...LOC 0519Z 239DEG 49KT 3884 8231
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:58 AM EDT | Special Weather Statement | RLX | Gilmer, Ritchie, Wirt | 62 min |
| May 2, 3:06 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 18 hr |
| May 2, 6:04 AM EDT | Special Weather Statement | RLX | Pocahontas | 26 min |
| May 2, 2:17 PM EDT | Special Weather Statement | RLX | McDowell | 43 min |
| May 2, 2:20 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 40 min |
| May 2, 2:37 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo | 53 min |
| May 2, 2:56 PM EDT | Special Weather Statement | RLX | Raleigh | 49 min |
| May 2, 3:38 PM EDT | Flash Flood Warning | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wyoming | 6 hr |
| May 2, 3:48 PM EDT | Special Weather Statement | RLX | McDowell | 42 min |
| May 2, 3:55 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 35 min |
| May 2, 4:02 PM EDT | Special Weather Statement | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 4 hr |
| May 2, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 33 min |
| May 2, 4:58 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Fayette, Nicholas, Roane and 1 more | 4 hr |
| May 2, 5:36 PM EDT | Special Weather Statement | RLX | Pocahontas | 39 min |
| May 2, 5:44 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 31 min |
| May 1, 9:54 PM EDT | Special Weather Statement | RLX | Perry | 36 min |
| May 2, 1:20 AM EDT | Special Weather Statement | RLX | Gallia, Meigs | 55 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.